Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My First Month Of Treatment
Feb 5, 2005

I was recently diagnosed with HIV, with a CD4 count of 133 and a Viral Load of 165,000. My doctor put me on Sustiva, Viread, and Epivir. I take my meds religiously. After the first month, my CD4 count was 330 and my VL was 1,000. Is it normal for these counts to go up and down, or do they tend to level off at some point and stay that way? I have never done drugs and never drink alcohol. I eat pretty well and exercise a few times a week. Will my liklihood of getting stable counts increase if I continue to live a healthy lifestyle? I am only 28 and would like to think I can count on a relatively normal life. Thank you for your input.

Response from Dr. Young

Thanks for your questions.

You've had a terrific initial response to treatment-- a huge increase in CD4 cell count and a greater than 99% reduction (>2log10)in viral load after only one month. Yes, it is normal to see some variability in these lab values, so I wouldn't fret if you see your CD4 go up or down in the following testing. It might take some time still for your viral load to reach the magical undetectable (at less than 50 copies/mL, again, your initial response predicts continued potency.

I'd expect you to have a very long life expectancy-- proabably near- normal; indeed, since you're a decade and a half younger than me, I'd probably expect you to outlive me. Remember that this is only a prediction, fulfilling this promise will require continued medication taking, medical follow up, and a bit of good luck.

Thanks for writing and reading. Good luck, good health. BY



Previous
novir, truvada and reyataz
Next
No insurance, not eligible for State Drug Assistance Program

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement